Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Maximal chains of prime ideals in integral extension domains. I


Authors: L. J. Ratliff and S. McAdam
Journal: Trans. Amer. Math. Soc. 224 (1976), 103-116
MSC: Primary 13A15; Secondary 13B20
DOI: https://doi.org/10.1090/S0002-9947-1976-0437513-3
MathSciNet review: 0437513
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let (R, M) be a local domain, let k be a positive integer, and let Q be a prime ideal in $ {R_k} = R[{X_1}, \ldots ,{X_k}]$ such that $ M{R_k} \subset Q$. Then the following statements are equivalent: (1) There exists an integral extension domain of R which has a maximal chain of prime ideals of length n. (2) There exists a minimal prime ideal z in the completion of R such that depth $ z = n$. (3) There exists a minimal prime ideal w in the completion of $ {({R_k})_Q}$ such that depth $ w = n + k - {\text{depth}}\;Q$. (4) There exists an integral extension domain of $ {({R_k})_Q}$ which has a maximal chain of prime ideals of length $ n + k - {\text{depth}}\;Q$. (5) There exists a maximal chain of prime ideals of length $ n + k - {\text{depth}}\;Q$ in $ {({R_k})_Q}$. (6) There exists a maximal chain of prime ideals of length $ n + 1$ in $ R{[{X_1}]_{(M,{X_1})}}$.


References [Enhancements On Off] (What's this?)

  • [1] S. McAdam, Saturated chains in Noetherian rings, Indiana Univ. Math. J. 23 (1973/74), 719-728. MR 48 #11094. MR 0332768 (48:11094)
  • [2] S. McAdam and E. G. Houston, Chains of primes in Noetherian rings, Indiana Univ. Math. J. 24 (1975), 741-753. MR 0360566 (50:13014)
  • [3] M. Nagata, On the chain problem of prime ideals, Nagoya Math. J. 10 (1956), 51-64. MR 18, 8. MR 0078974 (18:8e)
  • [4] -, Note on a chain condition for prime ideals, Mem. Coll. Sci. Univ. Kyoto Ser. A. Math. 32 (1959), 85-90. MR 21 #7227. MR 0108511 (21:7227)
  • [5] -, Local rings, Interscience Tracts in Pure and Appl. Math., no. 13, Interscience, New York, 1962. MR 27 #5790. MR 0155856 (27:5790)
  • [6] L. J. Ratliff, Jr., On quasi-unmixed local domains, the altitude formula and the chain condition for prime ideals. I, Amer. J. Math. 91 (1969), 508-528. MR 40 #136. MR 0246867 (40:136)
  • [7] -, On quasi-unmixed local domains, the altitude formula, and the chain condition for prime ideals. II, Amer. J. Math. 92 (1970), 99-144. MR 42 #249. MR 0265339 (42:249)
  • [8] -, Characterizations of catenary rings, Amer. J. Math. 93 (1971), 1070-1108. MR 45 #6804. MR 0297752 (45:6804)
  • [9] -, Chain conjectures and H-domains, Conf. on Commutative Algebra (Univ. Kansas, Lawrence, Kan., 1972), Lecture Notes in Math., vol. 311, Springer-Verlag, Berlin, 1973, pp. 222-238. MR 49 #2714. MR 0337945 (49:2714)
  • [10] -, Four notes on saturated chains of prime ideals, J. Algebra 39 (1976), 75-93. MR 0399072 (53:2923)
  • [11] O. Zariski and P. Samuel, Commutative algebra, Vol. II, University Ser. in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #11006. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13A15, 13B20

Retrieve articles in all journals with MSC: 13A15, 13B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0437513-3
Keywords: Altitude formula, catenary ring, catenary chain conjecture, chain condition for prime ideals, chain conjecture, completion of a local ring, depth conjecture, first chain condition for prime ideals, integral extension, local ring, maximal chain of prime ideals, Noetherian ring, polynomial extension ring, quasi-unmixed local ring, second chain condition for prime ideals, semilocal ring, unmixed local ring, upper conjecture
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society